Discussions By Condition: Medical Stories

progressive gum symptoms

Posted In: Medical Stories 0 Replies
  • Posted By: Anonymous
  • October 3, 2010
  • 10:16 PM

I am 42 female. About 2 years ago I started with a small patch(smaller than pencil eraser). on lower gum next to lower canine tooth, slightly red. Little irritation. I didnt notice,my hygenists noticed. Since then, I have receded gums mostly around any crowns I have had, but not limited to those areas. I did have ulcerations in back of mouth down below the teeth, but this is really hard to see. I just noticed after shining flashlight in there to see why it was so sore. Those have presumabley healed but not the gum around the teeth. I have a (gingival) spot that is white now where the original red patch started. I can feel it with my tongue. It hasnt gotten bigger but my gums are consistently sore hard to brush and red and imflamed in all the same areas. I have been to a special dentist and my regular dentist and noone has even a clue. I thought it could be hypersensitivity to the chemicals used for crowns but as I said the areas are not limited to those crowned areas. This progressed at a quicker rate since I started flossing regularly. Im still flossing regularly and have switch to the plain red label Crest. No whitening agents or such and have even tried organic toothpastes. Thought it may be vitamin deficient, but that hasnt helped. I am prone to low iron. Not sure what to do next. Worried this could be a secondary symptom of something serious. Any ideas??? Or what kind of specialist I could seek for help?

Reply Flag this Discussion
Thanks! A moderator will review your post and it will be live within the next 24 hours.

Signs of a Psoriasis Flare

Know the five types of psoriasis and how to spot flares.

How Diabetes Medications Affect Your Appetite

Newer diabetes treatments can suppress appetite and aid weight loss.

What to Do For Dry Mouth

Try these tips to get your salivary glands back into action.

The Painkiller – Constipation Connection

Constipation is a common side effect of opioid and narcotic pain medicines.

9 Signs of Sensitive Skin

Is it sensitive skin or something else?